Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 94, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 28, 2021, 9:17 AM CDT for Boone County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 9:17 AM CDT (14:17 UTC)
- Expired
- Apr 28, 2021, 10:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Boone County, AR
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
435
WUUS54 KLZK 281417
SVRLZK
ARC009-281500-
/O.NEW.KLZK.SV.W.0094.210428T1417Z-210428T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
917 AM CDT Wed Apr 28 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Boone County in north central Arkansas...
* Until 1000 AM CDT.
* At 917 AM CDT, severe thunderstorms were located along a line
extending from near Indian Point to near Green Forest to near
Marble, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Harrison... Diamond City...
Bergman... Lead Hill...
Omaha... Myrtle...
Roberson Hollow... Capps...
Self... Willis...
Red Bank... Winington...
Alpena... Crumpler Subdivision...
South Lead Hill... Batavia...
Bear Creek Springs... New Hope in Boone County...
Hopewell in Boone County... Ridgeway...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9288 3638 9289 3623 9298 3618 9330
3650 9330
TIME...MOT...LOC 1417Z 260DEG 37KT 3656 9334 3637 9339 3620 9357
HAIL...<.75IN
WIND...60MPH
$$
230What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:44 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 28, 6:44 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 644 AM CDT Wed Apr 28 2021 .AVIATION... An upper level system is approaching from Oklahoma this morning and will move across Arkansas during the day today with showers and thunderstorms. Expect a lull in activity late tonight but showers will develop by Thursday morning ahead of an approaching cold front. Good chances of showers and thunderstorms are expected through much of the period. VFR to IFR conditions are expected. && .PREV DISCUSSION...(ISSUED 356 AM CDT Wed Apr 28 2021) SHORT TERM...Today Through Thursday Night A large upper ridge is over the east coast this morning with an upper low over the desert southwest. This upper ridge will be suppressed to the southeast as another upper trough moves southeast from the northern Plains Thursday. The southwest low will become cutoff from the main flow and blocked by the upper ridge in the Gulf of Mexico, keeping it in west Texas through Thursday night. Moisture has increased over Arkansas. Dew points are in the 60s to lower 70s this morning. Showers and thunderstorms are located in the northwest part of the state. A short wave will move through the area today and bring good chances of showers and thunderstorms to a good portion of the state. The heaviest rain amounts will be in the northwest today and west central tonight. 2 to 4 inches of rain is expected in these areas but these are the driest areas over the last 30 days. Isolated instances of flash flooding will be possible but is not expected to be widespread. A cold front will move into northwest Arkansas tonight continuing the rain chances through Thursday. Rain chances will taper off Thursday night. Highs today will be in the mid 70s to mid 80s and in the lower 70s to lower 80s Thursday. Lows tonight will be in the mid 60s to lower 70s and then lower 50s to lower 60s Thursday night. LONG TERM...Friday Through Tuesday The cold front will have moved south of the state at the start of the long term period...with rain chances decreasing form north to south. These drier conditions will be seen into Fri night and early Sat. However...a closed upper low to the SW over SWRN TX will begin lifting NE...weakening into an open wave as it passes over AR Sun into Mon. This will bring rain chances back to the forecast for the latter half of the weekend. While the best POPs will be seen Sun into Mon as the upper shortwave passes overhead...some lingering POPs will remain in the forecast as a new...but weaker...upper disturbance passes over the region in active SW flow aloft. While climatology suggests SVR Wx potential will exists with either system...current data suggests limited instability for the late weekend system. Even so...uncertainty remains high this far out in time...especially by early next week with the late forecast precip. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...51
Hazardous weather outlook, Apr 28, 8:04 AM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 804 AM CDT Wed Apr 28 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-291000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 804 AM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will move across the area. Two to two and a half inches of rain is expected in north and west sections. Isolated cases of flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Several rounds of showers and thunderstorms are expected Thursday through Friday. The latest data suggests the heaviest rainfall will occur over northern and western Arkansas, with amounts of two to four inches possible. This includes locations north and west of Texarkana, Conway, and Jonesboro. If this much rain materializes, some flash flooding may happen. Farther southeast, the forecast calls for one to two inches of rain. While severe weather appears likely in portions of the southern Plains, severe storms should be spotty mainly north and west of Little Rock. The main concerns will be strong to damaging winds and hail. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 10:04 AM CDT | Special Weather Statement | LZK | Marion | 41 min |
| Apr 28, 10:22 AM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 25 days |
| Apr 28, 10:22 AM CDT | River Flood Warning | LZK | Randolph | 16 days |
| Apr 28, 10:37 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 18 days |
| Apr 28, 10:41 AM CDT | River Flood Warning | LZK | Arkansas, Monroe | 51 days |
| Apr 28, 1:37 PM CDT | Special Weather Statement | LZK | Baxter | 53 min |
| Apr 28, 1:56 PM CDT | Tornado Warning | LZK | Baxter, Fulton, Izard, Stone | 13 min |
| Apr 28, 2:26 PM CDT | Flash Flood Watch | LZK | Baxter, Clark, Dallas, Fulton, Garland, Hot Spring and 5 more | 24 hr |
| Apr 28, 2:47 PM CDT | Special Weather Statement | LZK | Randolph | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.